Alert archive / Nebraska / Red Flag Warnings in 2014

Red Flag Warning 3, NWS Cheyenne, WY

March 29, 2014

NWS Cheyenne, WY issued this red flag warning at Mar 29, 2014, 4:50 AM CDT. It took effect at Mar 29, 2014, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2014, 4:50 AM CDT (09:50 UTC)
In effect from
Mar 29, 2014, 12:00 PM CDT
Expired
Mar 29, 2014, 7:26 PM CDT
In force
7 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

733 
WWUS85 KCYS 290950
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
350 AM MDT SAT MAR 29 2014

...RED FLAG CONDITIONS ACROSS THE NEBRASKA PANHANDLE THIS AFTERNOON...

.TEMPERATURES WILL WARM INTO THE UPPER 60S AND LOWER 70S THIS
AFTERNOON OVER THE NEBRASKA PANHANDLE. MINIMUM AFTERNOON HUMIDITY
VALUES WILL DROP INTO THE 11-15 PERCENT RANGE. THE WARM AND DRY
AIRMASS WILL COMBINE WITH BREEZY SOUTHWEST WINDS TO PRODUCE
CRITICAL FIRE WEATHER CONDITIONS.

NEZ311>313-300100-
/O.NEW.KCYS.FW.W.0003.140329T1700Z-140330T0100Z/
PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS-
BOX BUTTE/SOUTH SIOUX-
SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS-
350 AM MDT SAT MAR 29 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 311...312 AND 313...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 311 PINE RIDGE/NEBRASKA 
  NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS...FIRE WEATHER ZONE 
  312 BOX BUTTE/SOUTH SIOUX AND FIRE WEATHER ZONE 313 SCOTTS 
  BLUFF NATIONAL MONUMENT/WILDCAT HILLS.

* WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 30 MPH DURING
  THE AFTERNOON.

* RELATIVE HUMIDITY...11-15 PERCENT BY AFTERNOON.

* IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITIES COULD RESULT
  IN THE POTENTIAL FOR RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FINCH
2 follow-up statements
915 
WWUS85 KCYS 292028
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
227 PM MDT SAT MAR 29 2014

...RED FLAG CONDITIONS ACROSS THE NEBRASKA PANHANDLE THIS
AFTERNOON...

.WARM AND DRY AIR MASS AND BREEZY SOUTHWEST WINDS WILL CONTINUE TO 
PRODUCE CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS AFTERNOON. 
HUMIDITIES WILL RECOVER THIS EVENING AND WINDS WILL SUBSIDE.

NEZ311>313-300100-
/O.CON.KCYS.FW.W.0003.000000T0000Z-140330T0100Z/
PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS-
BOX BUTTE/SOUTH SIOUX-
SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS-
227 PM MDT SAT MAR 29 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 311...
312 AND 313...

* AFFECTED AREA...FIRE WEATHER ZONES 311...312 AND 313.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE
  IDEAL CONDITIONS FOR RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

LIEBL
242 
WWUS85 KCYS 300026
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
626 PM MDT SAT MAR 29 2014

NEZ311>313-300130-
/O.CAN.KCYS.FW.W.0003.000000T0000Z-140330T0100Z/
PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS-
BOX BUTTE/SOUTH SIOUX-
SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS-
626 PM MDT SAT MAR 29 2014

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 311...312 AND 313...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED
FLAG WARNING.

HUMIDITIES HAVE RECOVERED ABOVE CRITICAL THRESHOLDS THIS
EVENING. ADDITIONALLY...WINDS HAVE BEEN DECREASING STEADILY AS A
THICK CLOUD CANOPY HAS MOVED IN. THEREFORE...THE RED FLAG WARNING
HAS BEEN CANCELLED.

$$

HAHN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Mar 28, 7:48 PM CDT, 9 hours 2 minutes earlier.

Area forecast discussion, Mar 28, 7:48 PM CDT, 9 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
648 PM MDT FRI MAR 28 2014

.SHORT TERM...(TONIGHT THROUGH SUNDAY)
ISSUED AT 354 PM MDT FRI MAR 28 2014

TONIGHT...VISIBLE SATELLITE IMAGERY AS WELL AS THE REFLECTIVITIES
OFF OUR WSR-88D INDICATE ISOLATED SHOWERS SPREADING SOUTHEAST...THUS
HAVE PAINTED ISOLATED SHOWERS THROUGH EARLY EVENING MAINLY EAST AND
SOUTH OF A LARAMIE TO DOUGLAS TO ALLIANCE LINE. NOT EXPECTING MUCH
PRECIPITATION TO REACH THE GROUND LOOKING AT PROGGED TEMPERATURE AND
DEWPOINT SPREADS. DECENT LOW LEVEL MIXING...WINDS...WILL KEEP IT
RELATIVELY MILD OVERNIGHT.

SATURDAY...MILD DAY FOR OUTDOOR WEATHER ACTIVITIES AS FLOW ALOFT
BECOMES WEST SOUTHWEST...INDUCING SURFACE LEE TROUGHING AND MAXIMUM
TEMPERATURES SOME 10 TO 15 DEGREES ABOVE NORMAL.

SATURDAY NIGHT...EVEN MORE MILD AS THE SOUTHWEST FLOW ALOFT
STRENGTHENS AND THE AIRMASS MODERATES EVEN MORE...ALONG WITH DECENT
LOW LEVEL WINDS...MIXING...KEEPING MINIMUM TEMPERATURES ABOVE
FREEZING AT MOST LOCATIONS.

SUNDAY...FAST MOVING NEUTRALLY TILTED SHORTWAVE TROUGH ALOFT MOVES
OVER WYOMING...INDUCING DEEPENING SURFACE LOW PRESSURE OVER FAR
NORTHEAST COLORADO. MOST OF OUR COUNTIES WILL REMAIN IN THE WARM
SECTOR...PROVIDING ANOTHER MILD EARLY SPRING DAY WITH HIGHS AGAIN
SOME 10 TO 15 DEGREES ABOVE NORMAL...ESPECIALLY EAST OF INTERSTATE
25. SINCE THE DEEPER MOISTURE AND SYNOPTIC LIFT WILL LIE OVER
NORTHEAST WYOMING...WILL PAINT HIGHEST POPS ACROSS OUR NORTHERN
COUNTIES IN THE AFTERNOON NORTH OF A LARAMIE TO CHADRON LINE...WITH
CATEGORICAL POPS OVER THE NORTHERN LARAMIE...SNOWY AND SIERRA MADRE
RANGES. HIGHEST AREAL SHOWER COVERAGE WILL BE OVER NORTHERN CONVERSE
COUNTY NORTH OF DOUGLAS ALONG THE LOW LEVEL CONVERGENCE AXIS. LOOKS
LIKE ENOUGH CAPE AND MESOSCALE LIFT FOR ISOLATED THUNDERSTORMS IN
THE AFTERNOON.

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 354 PM MDT FRI MAR 28 2014

NO CHANGES TO THE ACTIVE WEATHER PATTERN THROUGH THE EXTENDED
PERIOD. FIRST UPPER LEVEL SYSTEM WILL MOVE ACROSS THE FORECAST AREA
MONDAY NIGHT. COULD BE A FAIRLY POTENT SYSTEM BUT EXACT PLACEMENT OF
HEAVIEST PRECIPITATION IS A BIT OF QUESTION MARK. MOST MODELS
FOCUSING ON NORTHEAST WYOMING BUT A SMALL SHIFT SOUTHWARD AND
SOUTHEAST WYOMING COULD GET IN ON THE HEAVIER PRECIPITATION.
INITIALLY IT WILL BE WARM ENOUGH FOR RAIN ACROSS PLAINS IN THE
EVENING FOR AREAS OUTSIDE THE MOUNTAINS IN SOUTHEAST WYOMING BUT IT
WILL CHANGE TO SNOW DURING THE OVERNIGHT HOURS. SNOW WILL LIKELY
ALSO DEVELOP INTO THE NEBRASKA PANHANDLE LATE NIGHT. GENERALLY
EXPECTING SNOW ACCUMULATIONS OUTSIDE OF THE MOUNTAINS TO BE A FEW
INCHES OR LESS BUT HIGHER AMOUNTS POSSIBLE IF THE STORM SYSTEM DOES
SHIFT SOUTH.

ALTHOUGH A WEAK RIDGE WILL BUILD IN LATE MONDAY INTO TUESDAY...
COULD SEE INSTABILITY SHOWERS WILL COLD AIR ALOFT IN PLACE. ALSO
LOOKING AT THE LEFT FRONT QUADRANT OF THE UPPER LEVEL JET OVER THE
AREA WHICH SHOULD PROVIDE SOME ENHANCEMENT FOR SHOWER ACTIVITY.
MAIN UPPER LEVEL TROUGH WILL LIKELY MOVE INTO THE AREA LATER IN THE
WEEK WITH PERIODS OF RAIN AND SNOW SHOWERS. WILL HAVE TO KEEP EYE ON
THINGS AS THERE IS THE POTENTIAL FOR THIS SYSTEM TO WRAP UP AND
BECOME A BIG PRECIPITATION/SNOW MAKER.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY AFTERNOON)
ISSUED AT 600 PM MDT FRI MAR 28 2014

A FAVORABLE PERIOD WITH VFR CONDITIONS PREVAILING TONIGHT AND
SATURDAY. FEW-SCT MID/HIGH-LEVEL CLOUDS WILL LIKELY STREAM IN
ESPECIALLY ON SATURDAY BUT WILL HAVE NO IMPACT. WINDS WILL
DECREASE TONIGHT...WITH GUSTS OF 25-35 KNOTS RETURNING AFTER 16Z
SATURDAY.

&&

.FIRE WEATHER...
ISSUED AT 354 PM MDT FRI MAR 28 2014

FOR SATURDAY...WILL NEED TO CLOSELY MONITOR HUMIDITIES AND WINDS
SOUTH OF A WHEATLAND TO ALLIANCE LINE...DUE TO DOWNSLOPE WARMING
AS HUMIDITIES AND WINDS WILL APPROACH NEAR CRITICAL CONDITIONS
IN THE AFTERNOON. MINIMAL FIRE WEATHER ISSUES SUNDAY INTO NEXT
WEEK AS A COOLER AIRMASS ALONG WITH MORE UNSETTLED WEATHER IS IN
STORE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...RUBIN
LONG TERM...SML
AVIATION...HAHN
FIRE WEATHER...RUBIN
Hazardous weather outlook, Mar 28, 5:45 AM CDT, 23 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
445 AM MDT FRI MAR 28 2014

WYZ101>119-291045-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
445 AM MDT FRI MAR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL MOVE
ACROSS THE AREA SUNDAY NIGHT. COLDER TEMPERATURES AND
ACCUMULATING SNOW WILL BE POSSIBLE...MAINLY ACROSS THE MOUNTAINS
AND NORTHERN AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-291045-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
445 AM MDT FRI MAR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL MOVE
ACROSS THE AREA SUNDAY NIGHT. COLDER TEMPERATURES AND
ACCUMULATING SNOW WILL BE POSSIBLE...MAINLY ACROSS THE NORTHERN
PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

FINCH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 3:36 PM CDTWinter Weather AdvisoryCYSBox Butte, Dawes, Sioux50 hr

Nearby

Red Flag Warnings in Nebraska, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.